Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jul 27, 2021, 8:43 AM CDT for Sauk County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 8:43 AM CDT (13:43 UTC)
- Expired
- Jul 27, 2021, 9:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Milwaukee, WI
County Sauk County, WI
The radar
The La Crosse radar (KARX), 105 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 378 m²/s²
- 0-3 km storm-relative helicity
- 563 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
250
WWUS83 KMKX 271343
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
843 AM CDT Tue Jul 27 2021
WIZ056-271430-
Sauk-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SAUK COUNTY...
At 842 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near New Lisbon to near Hillsboro to near
La Farge. Movement was southeast at 50 mph.
Winds of 40 to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Reedsburg, Wisconsin Dells, Lake Delton, North Freedom, La Valle,
Rock Springs, Loganville, Ironton, Lime Ridge and Hill Point.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4364 8979 4360 8976 4360 8972 4357 8973
4356 8971 4340 8991 4330 9019 4355 9019
4356 9031 4364 9031
TIME...MOT...LOC 1342Z 316DEG 43KT 4384 9018 4371 9037 4366 9069
$$
KUROSKIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jul 27, 4:42 AM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 27, 4:42 AM CDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 442 AM CDT Tue Jul 27 2021 .SHORT TERM... (Issued 442 AM CDT Tue Jul 27 2021) Today through Wednesday: This morning, a complex of thunderstorms driven by elevated instability and lift provided by a shortwave will approach southern Wisconsin. This will primarily bring chances for rain to the northern tier of counties in our CWA. After this rain activity exits to our east along with the shortwave, high pressure and subsidence will win out, and skies should clear this afternoon. Westerly to southwesterly winds will begin to advect higher dewpoints into the area today so it'll begin to feel a bit stickier today, and with warm air aloft, highs should rise into the low 90s again over much of the area. Tonight some uncertainty exists surrounding an additional round of pop-up thunderstorms along an advancing cold front that kicked off this morning's convection. By tonight the cold front should be stalled somewhere over southern Wisconsin, and meso models show storms forming as a weak 850mb jet runs into the front tonight, but disagree on where exactly storms will go. Slight chance pops will be maintain. We should be relatively rain free for much of Wednesday, save for a very slight chance for a pop-up storm along a lake breeze Wednesday. The front will lift north as a warm front as a surge of WAA builds into the area. It'll grow humid with dewpoints in the low 70s and it'll be hot again with highs in the low 90s. Heat indices west of Madison will likely approach the upper 90s. Chances for rain will late Wednesday afternoon as a low pressure system approaches from MN. CMiller && .LONG TERM... (Issued 442 AM CDT Tue Jul 27 2021) Wednesday night through Monday: A wave of low pressure is expected to track from srn MN to srn WI Wed nt along a nw-se oriented the warm front. It will be supported aloft by a weak shortwave trough within nwly mid level flow around 50 kts. A good surge of warm, moist advection on the nose of at least a wly 40 kt jet will result in convective initiation over ne or east central MN and nw WI Wed aft-eve. PWs will rise to around 2.0 inches with MUCAPE of 2000-3000 J/KG along and west of the warm front for the evening hours over srn WI, with much lesser CAPE values toward Lake MI. The convective mode should start as sct supercells and congeal into a SVR MCS that will move across srn WI during the evening possibly into the overnight. HP supercells may be embedded within the line given the strong deep layer shear and SRH. Central WI is outlooked by SPC with an Enhanced Risk with much of srn WI in a Slight Risk for SVR tstorms during this period. Nly flow and cold advection to prevail on Thu followed by high pressure for Fri. The high will quickly shift swd with wly winds and warm advection later Fri nt and Sat. Another Canadian cold front will then pass Sat aft-eve. Only small chances for showers and storms at this time. High pressure to then build into the region for Sun-Mon. Gehring && .AVIATION... (Issued 442 AM CDT Tue Jul 27 2021) Thunderstorms will be possible this morning and then there will be a slight chance of thunderstorms again this evening for terminals in central WI as a cold front stalls over the area. VFR cigs and vis are anticipated however, with visibility restrictions around storms. Winds will be westerly, becoming more variable this evening as the cold front stalls over southern WI. A lake breeze will also be possible for lakeshore terminals during the very late afternoon into the early evening. CMiller && .MARINE... (Issued 442 AM CDT Tue Jul 27 2021) Westerly to southwesterly winds will become more variable tonight as a cold front stalls over the area. Winds will then become northerly for a time, before returning to southerly Wednesday afternoon as a warm front rises northward. Winds overall are expected to be light until Thursday, but complexes of thunderstorms will be possible at times, mainly this morning, then again more likely Wednesday evening into Thursday. Locally, gusty winds on Thursday may warrant a small craft advisory. CMiller && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 27, 6:20 AM CDT, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 620 AM CDT Tue Jul 27 2021 WIZ046-047-051-052-056>060-062>072-281130- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 620 AM CDT Tue Jul 27 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight There will be slight chances for storms in central Wisconsin during the early morning hours today. There will then be another slight chance for thunderstorms tonight mainly west of the longitude of Madison. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Better chances for thunderstorms will arrive Wednesday evening into Wednesday night as a complex of storms pushes south from northern Wisconsin. Strong wind gusts will be possible with these storms. Heat indices will approach the upper 90s Wednesday, especially west of Madison. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-281130- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 620 AM CDT Tue Jul 27 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight There will be slight chances for storms in the Sheboygan nearshore waters this morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorm chances return Wednesday evening through Wednesday night. Some strong to severe thunderstorms will be possible. Building waves may require a Small Craft Advisory on Thursday for southern nearshore zones. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-281130- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 620 AM CDT Tue Jul 27 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight Thunderstorms will be likely this morning over the northern half of the open waters. There is a slight chance for thunder over the far southern tip of Lake Michigan tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There will be additional thunderstorm chances across the entire Lake for Wednesday evening through Thursday. www.weather.gov/mkx
In the hours before
Special weather statement, Jul 27, 8:43 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
843 AM CDT Tue Jul 27 2021
WIZ056-271430-
Sauk-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SAUK COUNTY...
At 842 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near New Lisbon to near Hillsboro to near
La Farge. Movement was southeast at 50 mph.
Winds of 40 to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Reedsburg, Wisconsin Dells, Lake Delton, North Freedom, La Valle,
Rock Springs, Loganville, Ironton, Lime Ridge and Hill Point.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4364 8979 4360 8976 4360 8972 4357 8973
4356 8971 4340 8991 4330 9019 4355 9019
4356 9031 4364 9031
TIME...MOT...LOC 1342Z 316DEG 43KT 4384 9018 4371 9037 4366 9069
KUROSKIThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:13 AM CDT | Special Marine Warning | MKX | 92 min | |
| Jul 27, 1:28 AM CDT | Special Weather Statement | MKX | Sheboygan | 47 min |
| Jul 27, 9:16 AM CDT | Special Marine Warning | MKX | 59 min | |
| Jul 27, 9:27 AM CDT | Special Marine Warning | MKX | 63 min | |
| Jul 27, 10:04 AM CDT | Special Weather Statement | MKX | Washington | 41 min |
| Jul 27, 10:13 AM CDT | Special Marine Warning | MKX | 32 min | |
| Jul 27, 10:17 AM CDT | Special Weather Statement | MKX | Ozaukee | 13 min |
| Jul 27, 10:23 AM CDT | Special Marine Warning | MKX | 29 min | |
| Jul 27, 10:30 AM CDT | Special Weather Statement | MKX | Milwaukee, Ozaukee, Washington | 45 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.